MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F H1 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F H1 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451435H0
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: the 4f 100cm tempo headhunter i (h1) angiographic catheter doubled over on itself and would then not unkink.There was unusual force used during the procedure.As the catheter had become severely twisted and kinked, it was not easy to remove; therefore, some force was applied to remove the catheter.There was no reported patient injury.The device was opened in sterile field.The intended procedure was a cerebral angiogram.The product was stored and handled according to the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The product, nor any of the other devices used with it, had not been resterilized.There were no anomalies noted prior to inserting into the patient.The target site was the carotid artery.The access site was femoral.The lesion was not calcified.There was some moderate iliac tortuosity.There was no stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty advancing the device through the introducer or over the guidewire.The other devices used with the product did not kink nor bend at any time.The patient was not injured but the procedure had to be abandoned.The device was not returned for analysis.A product history record (phr) review of lot 17964478 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the devices and the reported event.Without the return of the devices for analysis, the reported customer event ¿brite tip/distal tip - catheters prolapse¿ and ¿catheter (body/shaft) withdrawal difficulty ¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors may have contributed to the reported event.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿this product is designed and intended for single use.It is not designed to undergo reprocessing and re-sterilization after initial use.Reuse of this product, including after reprocessing and/or re-sterilization, may cause a loss of structural integrity which could lead to a failure of the device to perform as intended and may lead to a loss of critical labeling/use information all of which present a potential risk to patient safety.¿ ¿exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, the 4f 100cm tempo headhunter i (h1) angiographic catheter doubled over on itself and would then not unkink.There was unusual force used during the procedure.As the catheter had become severely twisted and kinked, it was not easy to remove; therefore, some force was applied to remove the catheter.There was no reported patient injury.The device was opened in sterile field.The intended procedure was a cerebral angiogram.The product was stored and handled according to the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The product, nor any of the other devices used with it, had not been resterilized.There were no anomalies noted prior to inserting into the patient.The target site was the carotid artery.The access site was femoral.The lesion was not calcified.There was some moderate iliac tortuosity.There was no stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty advancing the device through the introducer or over the guidewire.The other devices used with the product did not kink nor bend at any time.The patient was not injured but the procedure had to be abandoned.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g4, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the 4f 100cm tempo headhunter i (h1) angiographic catheter doubled over on itself and would then not unkink.There was unusual force used during the procedure.As the catheter had become severely twisted and kinked, it was not easy to remove; therefore, some force was applied to remove the catheter.There was no reported patient injury.The device was opened in sterile field.The intended procedure was a cerebral angiogram.The product was stored and handled according to the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The product, nor any of the other devices used with it, had not been resterilized.There were no anomalies noted prior to inserting into the patient.The target site was the carotid artery.The access site was femoral.The lesion was not calcified.There was some moderate iliac tortuosity.There was no stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty advancing the device through the introducer or over the guidewire.The other devices used with the product did not kink nor bend at any time.The patient was not injured but the procedure had to be abandoned.The device was returned for analysis.A non-sterile catheter ¿cath tempo 4f h1 100cm¿ was received coiled inside of a transparent plastic bag.The product was unpacked to perform the evaluation.Per visual analysis, the unit was thoroughly inspected focusing on the distal tip observing that no damages or anomalies are present on the distal tip.One kink was observed located approximately at 43 cm from the distal tip and a severe compressed condition was observed approximately at 45 cm from the distal tip with a length of 13 cm.No other damages or anomalies were observed at the returned part.Per dimensional analysis, the inner diameter (id) and outer diameter (od) of the catheter measurements were taken near the damages, on the distal section and on the proximal section.Dimensional analysis results were found within specification.Functional analysis was not performed due to the severe compressed condition observed on the body/shaft.A product history record (phr) review of lot 17964478 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip - catheters ~ prolapse¿ and ¿catheter (body/shaft) ~withdrawal difficulty - from vessel¿ was not confirmed during analysis of the device, as there were no damages on the tip of the catheter and the dimensional analysis of the body/shaft od was found within specifications.There were, however, kink and compressed conditions noticed on the body of the catheter.The exact cause of the damages found on the catheter could not be conclusively determined during the analysis.There are procedural and handling factors, including tortuous anatomy that resulted in kinking of the catheter, possibly from over torquing, that may have contributed to the reported events.According to the instructions for use (ifu), although not intended as a mitigation of risk, to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
CATH TEMPO 4F H1 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key11488108
Report Number9616099-2021-04337
Device Sequence Number19686260
Product Code DQO
UDI-Device Identifier10705032007986
UDI-Public10705032007986
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number451435H0
Device Catalogue Number451435H0
Device Lot Number17964478
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer09/02/2022
10/10/2022
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date09/27/2022
11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight75 KG